Alabama, 2010

Tornado and Hail in Alabama, October 26 to 27, 2010

October 26 to 27, 2010 · NWS BMX · 16 events in 8 counties and zones

A high shear low instability environment produced numerous wall cloud and funnel cloud reports with isolated severe weather reports, mainly on the 26th. An isolated wind damage report was received on the 27th as the lingering cold front finally moved into Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$102,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

A high shear low instability environment produced numerous wall cloud and funnel cloud reports with isolated severe weather reports, mainly on the 26th. An isolated wind damage report was received on the 27th as the lingering cold front finally moved into Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Oct 26, 9:09 AM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Oct 26, 9:09 AM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1009 AM CDT TUE OCT 26 2010

.UPDATE...FOR TORNADO WATCH AND UPDATED WEATHER.

&&

.DISCUSSION...

WILL DO A QUICK UPDATE TO INCLUDE THE PDS TORNADO WATCH FOR THE
NORTHWESTERN PORTIONS OF CENTRAL ALABAMA. THERE ARE ACTUALLY 3
SEPARATE LINES THAT HAVE DEVELOPED ACROSS MISSISSIPPI...WITH
TORNADO WARNINGS ALREADY GOING WITH THE WESTERN TWO LINES. ALSO
SOME ISOLATED SHOWERS GOING UP ACROSS SOUTHEASTERN ALABAMA AS
WELL. WATCHING RADAR OVER THE PAST HOUR...THE SECOND LINE IS
BECOMING MORE SUPER-CELLULAR THAN LINEAR...SO WILL DEFINITELY NEED
TO MONITOR THE SITUATION THROUGH THE AFTERNOON. SEVERAL THINGS
ARE COMING TOGETHER FOR POSSIBLE TORNADOES WITH SUPERCELLS THIS
AFTERNOON...ESPECIALLY ACROSS THE NORTHWEST...GENERALLY NORTH OF
THE I-59 CORRIDOR. MORE WATCHES WILL BE POSSIBLE LATER TODAY.
FORECAST HAVE BEEN UPDATED AND GRAPHICS HAVE BEEN POSTED TO THE
WEB.

&&

.AVIATION...12Z TAF DISCUSSION.

MOSTLY MVFR CONDITIONS DUE TO CIGS THIS MORNING WILL PREVAIL THROUGH
18Z AS STRONG SOUTHERLY LOW LEVEL FLOW CONTINUES IN ADVANCE OF
APPROACHING COLD FRONT. CIGS SHOULD IMPROVE TO MOSTLY VFR AFTER 18Z
BUT BEGIN TO LOWER AGAIN AFTER 00Z AS COLD FRONT MOVES CLOSER TO THE
AREA AND SHRA/TSRA COVERAGE INCREASES. SURFACE WINDS (AVERAGING FROM
190 TO 210 DEGREES)SHOULD INCREASE QUICKLY THIS MORNING AS WINDS OFF
THE SURFACE MIX DOWNWARD WITH FREQUENT GUSTS ABOVE 25 KNOTS AT MOST
SITES BY 15Z-17Z TIME FRAME.  THESE WINDS SHOULD BEGIN TO TAPER OFF
AFTER 21Z HOWEVER AS LOW LEVEL JET GRADUALLY RELAXES SOMEWHAT ACROSS
THE AREA AND LOSE THEIR GUSTINESS AFTER 00Z.

DO NOT LOOK FOR MUCH IN THE WAY OF TSRA DEVELOPMENT UNTIL MID TO
LATE AFTERNOON AS FRONT BEGINS TO MOVE INTO NORTHWEST ALABAMA.
THREAT FOR SEVERE WEATHER SHOULD BE GREATEST AT NORTHERN TAF SITES
(I.E. TCL...BHM...ANB AND EET) WHERE PREVAILING SHRA WILL BE CARRIED
MAINLY AFTER 23Z WITH TEMPO TSRA. MGM AND TOI LESS LIKELY TO SEE
TSRA AS COLD FRONT WILL BE VERY SLOW TO ADVANCE SOUTHWARD THROUGH
THE AREA TONIGHT AND WILL ONLY CARRY VCSH AT THIS TIME THESE
SITES.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

41

&&

.PREV DISCUSSION... /ISSUED 610 AM CDT TUE OCT 26 2010/

DISCUSSION...

A MASSIVE WEATHER SYSTEM CONTINUES TO GATHER STRENGTH ALONG THE
NORTHERN PLAINS THIS MORNING. AS A RESULT...WINDS ACROSS CENTRAL
ALABAMA WILL BE FAIRLY STRONG AS SOUTHERLY WINDS RUSH TOWARDS THIS
LOW PRESSURE SYSTEM. A WIND ADVISORY IS IN EFFECT AS A RESULT.
EXPECT WINDS TO GUSTS AS HIGH AS 45 MPH...ESPECIALLY ACROSS HIGHER
ELEVATIONS.

A TRAILING COLD FRONT ASSOCIATED WITH THE NORTHERN PLAINS SYSTEM
WILL BEGIN TO APPROACH THE FORECAST AREA LATE THIS AFTERNOON. THIS
FRONT WILL BE ABLE TO PRODUCE A LINE OF THUNDERSTORMS OR OTHERWISE
KNOWN AS A SQUALL LINE. THIS IS WHAT WE WILL HAVE TO DEAL WITH LATER
THIS AFTERNOON. NORMALLY...THERE IS USUALLY THE POTENTIAL TO SEE A
FEW ISOLATED CELLS AHEAD OF SYSTEMS LIKE THIS. HOWEVER...GIVEN THE
STRONG LOW LEVEL WINDS AHEAD OF THE FRONT WILL ACTUALLY KEEP THE
ISOLATED CELLS IN CHECK.

STILL FEEL FAIRLY CONFIDENT THAT AREAS AROUND AND NORTH OF INTERSTATE
20 WILL HAVE THE BEST CHANCE OF BEING AFFECTED BY THE STRONGEST
PORTION OF THE SQUALL LINE. IN ADDITION...QUICK TORNADO SPIN UPS
ALONG THE LINE WILL ALSO BE POSSIBLE.

THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WHICH COULD PRODUCE
ISOLATED MINOR FLOODING. THIS IS DUE TO TWO REASONS. FIRST...THE
UPPER LEVEL FLOW WILL BECOME ALMOST PARALLEL TO THE FRONT AND
THUS ALLOW FOR IT TO MOVE AT A SLOW RATE OF SPEED. SECOND...WITH
LEAVES FALLING IN MASS QUANTITIES...DRAINAGE SYSTEMS COULD
BECOME CLOGGED.

THE FRONT ITSELF WILL MEANDER AROUND THROUGH WEDNESDAY WHICH COULD
EXTEND THE HEAVY RAIN POTENTIAL. FINALLY...AN UPPER LEVEL SHORT
WAVE WILL DRAG ALONG A SECOND FRONT WHICH IN TURN WILL HELP CLEAR
THE AREA. HIGH PRESSURE WILL SOON FOLLOW ON THURSDAY AND REMAIN IN
PLACE THROUGH THE WEEKEND.

EXPECT MUCH COLDER TEMPERATURES THURSDAY NIGHT THROUGH SATURDAY
MORNING AS MOST LOCATIONS WILL DIP DOWN INTO THE 30S.
UNFORTUNATELY...THIS AIRMASS WILL QUICKLY MODIFY ON SUNDAY WHICH
WILL BEGIN YET ANOTHER WARM TREND.

10/ARM

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     83  64  79  49  74 /  60  80  50  10   0
ANNISTON    83  66  82  52  72 /  50  70  50  10  10
BIRMINGHAM  86  63  80  49  74 /  60  80  50  10  10
TUSCALOOSA  87  64  82  51  73 /  60  70  40  10  10
CALERA      86  65  83  53  73 /  50  70  50  10  10
AUBURN      83  71  84  63  75 /  30  30  50  20  10
MONTGOMERY  88  71  86  62  78 /  30  30  40  20  10
TROY        87  72  86  65  78 /  20  30  50  30  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...
COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&

16/10/41
Hazardous weather outlook, Oct 26, 9:00 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1000 AM CDT TUE OCT 26 2010

ALZ011>015-017>050-271130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1000 AM CDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS
AND ISOLATED TORNADOES...ARE POSSIBLE ACROSS CENTRAL ALABAMA
THROUGH TONIGHT.  SEVERE STORMS MAY DEVELOP BY 1 PM AND
LAST AS LATE AS MIDNIGHT.  THE GREATEST RISK FOR SEVERE STORMS AND
TORNADOES APPEARS TO BE ALONG AND NORTH OF A CARROLLTON...
TUSCALOOSA...COLUMBIANA...TALLADEGA...AND HEFLIN. A STRONG TORNADO
MAY BE POSSIBLE. A FEW SEVERE STORMS WILL BE POSSIBLE FARTHER SOUTH
BUT SHEAR VALUES WILL LIMIT POTENTIAL TORNADO FORMATION.

WINDS WILL BE QUITE STRONG THROUGH THIS AFTERNOON...EVEN OUTSIDE OF
THUNDERSTORM AREAS. SUSTAINED WINDS ARE EXPECTED TO BE FROM 15 TO 25
MPH...WITH GUSTS 40 TO 45 MPH...ESPECIALLY ON THE HIGHER RIDGES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG STORMS ARE POSSIBLE ON WEDNESDAY AS A COLD FRONT SLOWLY
MOVES SOUTHWARD ACROSS CENTRAL ALABAMA. WIND GUSTS WILL BE THE
PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
DUE TO A SEVERE THUNDERSTORM AND TORNADO THREAT THIS THROUGH THIS
EVENING.

75

In the hours before

Local storm report, Oct 26, 7:46 AM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             2 N GALLION             32.53N 87.72W
10/24/2010  E1.00 INCH       HALE               AL   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED IN FAR SOUTHERN HALE
            COUNTY. SOME HAIL MAY HAVE BEEN LARGER AND IT LASTED FOR
            2 TO 3 MINUTES.

&&

LINHARES
Local storm report, Oct 26, 8:07 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
907 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     HAIL             1 W BLOUNTSVILLE        34.10N 86.59W
10/24/2010  E1.00 INCH       BLOUNT             AL   PUBLIC

            QUARTER SIZE HAIL WAS OBSERVED NESR BLOUNTSVILLE.

&&

LINHARES
Local storm report, Oct 26, 8:08 AM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
908 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     1 NNE BLOUNTSVILLE      34.11N 86.57W
10/24/2010                   BLOUNT             AL   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN ALONG HIGHWAY 231 NEAR
            BLOUNTSVILLE.

&&

LINHARES
Local storm report, Oct 26, 8:10 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
910 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     TSTM WND DMG     STRAWBERRY              34.25N 86.49W
10/25/2010                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR STRAWBERRY.

&&

LINHARES
Local storm report, Oct 26, 8:18 AM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
918 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     5 SSE SELMA             32.36N 86.99W
10/24/2010                   DALLAS             AL   EMERGENCY MNGR

            TWO STORAGE SHEDS OVERTURNED AND TREES DOWN AT CRAIG
            FIELD INDUSTRIAL PARK. ONE BUILDING SUSTAINED ROOF
            DAMAGE. POWER LINES WERE BLOWN DOWN.

0610 PM     TSTM WND DMG     1 SE BURNSVILLE         32.47N 86.88W
10/24/2010                   DALLAS             AL   EMERGENCY MNGR

            TREES REPORTED DOWN ALONG RIVER RD AND LAKEWOOD ESTATE RD
            IN BURNSVILLE.

0625 PM     TSTM WND DMG     6 WSW VIDA JUNCTION     32.56N 86.78W
10/24/2010                   AUTAUGA            AL   EMERGENCY MNGR

            TREE ON A VEHICLE ON COUNTY ROAD 40. NO INJURIES
            REPORTED.

0636 PM     HAIL             BILLINGSLEY             32.66N 86.71W
10/24/2010  E1.00 INCH       AUTAUGA            AL   EMERGENCY MNGR

            REPORTED IN BILLINGSLEY NEAR THE CHILTON AND AUTAUGA
            COUNTY LINE.

0655 PM     HAIL             1 SE CLANTON            32.83N 86.62W
10/24/2010  E1.50 INCH       CHILTON            AL   EMERGENCY MNGR

            QUARTER TO PING PONG BALL SIZE HAIL REPORTED ALONG TEMPLE
            RD.

0700 PM     HAIL             5 NE CLANTON            32.88N 86.57W
10/24/2010  E0.75 INCH       CHILTON            AL   TRAINED SPOTTER

            REPORTED ALONG CR 32.

0700 PM     HAIL             1 NE CLANTON            32.86N 86.62W
10/24/2010  E0.88 INCH       CHILTON            AL   NWS EMPLOYEE

0707 PM     HAIL             2 NE CLANTON            32.86N 86.61W
10/24/2010  M1.00 INCH       CHILTON            AL   NWS EMPLOYEE

0743 PM     HAIL             PIN HOOK                32.36N 87.87W
10/24/2010  E1.00 INCH       MARENGO            AL   BROADCAST MEDIA

0745 PM     HAIL             LINDEN                  32.31N 87.80W
10/24/2010  E2.75 INCH       MARENGO            AL   BROADCAST MEDIA

            MEDIA REPORTS A MIX BETWEEN BASEBALL AND GOLF BALL SIZE
            HAIL IN LINDEN.

0750 PM     HAIL             MCCALLA                 33.35N 87.01W
10/24/2010  E0.25 INCH       JEFFERSON          AL   BROADCAST MEDIA

0800 PM     HAIL             GALLION                 32.50N 87.72W
10/24/2010  E0.88 INCH       HALE               AL   FIRE DEPT/RESCUE

            NICKEL SIZED HAIL REPORTED BY FIRE DEPT

0803 PM     HAIL             2 N GALLION             32.53N 87.72W
10/24/2010  E1.00 INCH       HALE               AL   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED IN FAR SOUTHERN HALE
            COUNTY. SOME HAIL MAY HAVE BEEN LARGER AND IT LASTED FOR
            2 TO 3 MINUTES.

0811 PM     HAIL             BESSEMER                33.38N 86.96W
10/24/2010  E0.50 INCH       JEFFERSON          AL   BROADCAST MEDIA

0904 PM     HAIL             5 S BLOUNTSVILLE        34.02N 86.57W
10/24/2010  E0.50 INCH       BLOUNT             AL   LAW ENFORCEMENT

0910 PM     TSTM WND DMG     3 W GREEN POND          33.22N 87.18W
10/24/2010                   TUSCALOOSA         AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR WOODSTOCK.

0910 PM     HAIL             VANCE                   33.17N 87.23W
10/24/2010  E1.25 INCH       TUSCALOOSA         AL   PUBLIC

            HALF DOLLAR SIZE HAIL REPORTED IN DOWNTOWN VANCE.

0914 PM     HAIL             1 WNW VANCE             33.18N 87.25W
10/24/2010  E1.75 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED NEAR THE MERCEDES PLANT NEAR
            VANCE.

0915 PM     TSTM WND DMG     5 NW VALLEY CREEK       33.44N 87.13W
10/24/2010                   JEFFERSON          AL   AMATEUR RADIO

            TREES DOWN BLOCKING THE ROADWAY ON LOCK 17 ROAD.

0915 PM     TSTM WND DMG     VANCE                   33.17N 87.23W
10/24/2010                   TUSCALOOSA         AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR BAMA ROCK GARDEN ROAD
            AND HIGHWAY 11.

0920 PM     HAIL             2 NNW TANNEHILL IRONWOR 33.28N 87.09W
10/24/2010  E1.75 INCH       TUSCALOOSA         AL   BROADCAST MEDIA

0925 PM     HAIL             LAKE VIEW               33.28N 87.14W
10/24/2010  E0.88 INCH       TUSCALOOSA         AL   AMATEUR RADIO

            DIME TO NICKEL SIZE HAIL WAS REPORTED IN LAKE VIEW.

1038 PM     HAIL             1 W BLOUNTSVILLE        34.10N 86.59W
10/24/2010  E1.00 INCH       BLOUNT             AL   PUBLIC

            QUARTER SIZE HAIL WAS OBSERVED NESR BLOUNTSVILLE. THE
            HAIL LASTED ABOUT 5 MINUTES.

1050 PM     TSTM WND DMG     1 NNE BLOUNTSVILLE      34.11N 86.57W
10/24/2010                   BLOUNT             AL   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN ALONG HIGHWAY 231 NEAR
            BLOUNTSVILLE.

1050 PM     HAIL             5 W SHORT CREEK         33.56N 87.18W
10/24/2010  E1.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            GOLF BALL SIZE HAIL COVERING THE GROUND NEAR THE MULBERRY
            FORK OF THE WARRIOR RIVER.

1055 PM     HAIL             4 S DORA                33.68N 87.08W
10/24/2010  E2.75 INCH       WALKER             AL   AMATEUR RADIO

            BASEBALL SIZE HAIL REPORTED NEAR THE COMMUNITY OF
            YERKWOOD. HAIL DENTED VEHICLE SIGNIFICANTLY AND SHATTERED
            PORTION OF THE WINDSHIELD.

1056 PM     HAIL             OAK GROVE               33.46N 87.15W
10/24/2010  E1.00 INCH       JEFFERSON          AL   BROADCAST MEDIA

1058 PM     HAIL             2 SSW DORA              33.71N 87.09W
10/24/2010  E2.75 INCH       WALKER             AL   PUBLIC

            BASEBALL SIZE HAIL REPORTED CRACKING VEHICLE WINDSHIELDS
            NEAR THE BURNWELL COMMUNITY

1100 PM     HAIL             NNE DORA                33.74N 87.08W
10/24/2010  E2.75 INCH       WALKER             AL   PUBLIC

            BASEBALL SIZE HAIL CAUSING SIGNIFICANT DAMAGE TO METAL
            ROOFTOPS AND VEHICLES.

1100 PM     TSTM WND DMG     2 E BIRMINGHAM          33.53N 86.76W
10/24/2010                   JEFFERSON          AL   EMERGENCY MNGR

            TREE DOWN ON A HOUSE ON 48TH STREET SOUTH.

1100 PM     TSTM WND DMG     2 E BIRMINGHAM          33.52N 86.76W
10/24/2010                   JEFFERSON          AL   AMATEUR RADIO

            TREES AND POWER LINES REPORTED DOWN ON 47TH PLACE
            SOUTH...50TH STREET SOUTH...AND 8TH AVENUE SOUTH IN
            BIRMINGHAM. TREES WERE BLOWN DOWN ONTO A HOME IN
            CRESTWOOD.

1100 PM     HAIL             NNE DORA                33.74N 87.08W
10/24/2010  E1.75 INCH       WALKER             AL   PUBLIC

            GOLF BALL SIZE HAIL REPORTED CAUSING DAMAGE TO VEHICLES
            IN THE CITY OF DORA.

1101 PM     TSTM WND GST     BIRMINGHAM AIRPORT      33.56N 86.75W
10/24/2010  M46.00 MPH       JEFFERSON          AL   ASOS

1106 PM     HAIL             CENTER POINT            33.64N 86.68W
10/24/2010  E0.75 INCH       JEFFERSON          AL   PUBLIC

            DIME TO PENNY SIZE HAIL WAS REPORTED IN CENTERPOINT.
            SEVERAL TREE LIMBS WERE SNAPPED OFF IN THE SAME AREA.

1112 PM     TSTM WND DMG     3 E BIRMINGHAM          33.71N 87.09W
10/24/2010                   JEFFERSON          AL   AMATEUR RADIO

            TREES DOWN WITH POWER LINES AT 10TH AVE SOUTH.

1135 PM     TSTM WND DMG     ONEONTA                 33.95N 86.47W
10/24/2010                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN ON CHAMPION ROAD.

0130 AM     TSTM WND DMG     2 SSW SULLIGENT         33.87N 88.15W
10/25/2010                   LAMAR              AL   EMERGENCY MNGR

            TREES DOWN ON BUCK JACKSON RD JUST SOUTH OF SULLIGENT.

0140 AM     TSTM WND DMG     BEAVERTON               33.93N 88.02W
10/25/2010                   LAMAR              AL   EMERGENCY MNGR

            TREES DOWN REPORTED DOWN IN THE TOWN OF BEAVERTON.

0140 AM     TSTM WND DMG     1 NE VERNON             33.76N 88.11W
10/25/2010                   LAMAR              AL   EMERGENCY MNGR

            TREES DOWN ON BEAVER CREEK RD.

0205 AM     TORNADO          4 S HALEYVILLE          34.18N 87.61W
10/25/2010  F1               WINSTON            AL   NWS STORM SURVEY

            THE EF-1 TORNADO TOUCHED DOWN NEAR THE INTERSECTION OF CR
            28 AND AL HWY 13 AND REMAINED ON THE GROUND FOR 10.5
            MILES. NUMEROUS STRUCTURES WERE DAMAGED OR DESTROYED.
            HUNDREDS OF HARDWOOD AND SOFTWOOD TREES WERE EITHER
            SNAPPED OR UPROOTED. MAXIMUM WIND SPEEDS WERE AROUND 100
            TO 110 MPH...AND THE DAMAGE PATH WAS 600 YARDS WIDE AT
            ITS WIDEST POINT.

0212 AM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
10/25/2010                   WINSTON            AL   BROADCAST MEDIA

            TRESS DOWN ACROSS COUNTY ROAD 32.

0212 AM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
10/25/2010                   WINSTON            AL   BROADCAST MEDIA

            SEVERAL TREES DOWN ON COUNTY ROAD 15.

0240 AM     TSTM WND DMG     COKER                   33.25N 87.69W
10/25/2010                   TUSCALOOSA         AL   PUBLIC

            TREES WERE BLOWN DOWN ALONG HIGHWAY 140 IN COKER.

0255 AM     TSTM WND DMG     NORTHPORT               33.24N 87.59W
10/25/2010                   TUSCALOOSA         AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR NORTHWOOD LAKE. NUMEROUS
            TREE LIMBS WERE SNAPPED ON RIVER OAK ROAD. ONE HOME HAD
            SHUTTERS BLOWN OFF ALONG HIGHWAY 43.

0325 AM     TSTM WND DMG     STRAWBERRY              34.25N 86.49W
10/25/2010                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR STRAWBERRY.

0340 AM     TSTM WND DMG     6 S ONEONTA             33.86N 86.47W
10/25/2010                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN IN AND AROUND ONEONTA AND
            INLAND LAKE.

0340 AM     TSTM WND DMG     4 NNE NEWBERN           32.64N 87.51W
10/25/2010                   PERRY              AL   EMERGENCY MNGR

            TREES BLOCKING ROADWAY ALONG CR 24 NEAR PERRY HALE COUNTY
            LINE

0345 AM     HAIL             GALLION                 32.50N 87.72W
10/25/2010  E0.88 INCH       HALE               AL   EMERGENCY MNGR

            NICKEL SIZED HAIL REPORTED BY FIRE DEPT

0357 AM     LIGHTNING        MOUNTAINBORO            34.15N 86.13W
10/25/2010                   ETOWAH             AL   EMERGENCY MNGR

            LIGHTNING HIT A TREE AND IT THEN FELL ON HOUSE AT 2285
            MOUNTAINBORO ROAD.

0357 AM     TSTM WND DMG     MOUNTAINBORO            34.15N 86.13W
10/25/2010                   ETOWAH             AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN ALONG HAPPY HILL ROAD,ON MIZELL
            CIRCLE, ON COX GAP ROAD, OAK DRIVE, ALONG ROCKLEDGE ROAD
            AND ON LAWSON GAP ROAD.

0436 AM     TSTM WND DMG     OHATCHEE                33.78N 86.02W
10/25/2010                   CALHOUN            AL   EMERGENCY MNGR

            HIGHWAY 77 SHUT DOWN NORTH OF COBB ROAD.

0436 AM     TSTM WND GST     OHATCHEE                33.78N 86.02W
10/25/2010  E45.00 MPH       CALHOUN            AL   TRAINED SPOTTER

0445 AM     TSTM WND DMG     6 SE PLANTERSVILLE      32.60N 86.85W
10/25/2010                   AUTAUGA            AL   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN NEAR COUNTY ROAD 60 AND COUNTY ROAD
            7 IN THE JONES COMMUNITY.

0451 AM     TSTM WND GST     ANNISTON                33.66N 85.81W
10/25/2010  M60.00 MPH       CALHOUN            AL   ASOS

0452 AM     TSTM WND DMG     6 ESE MARKTON           33.85N 85.92W
10/25/2010                   CALHOUN            AL   EMERGENCY MNGR

            TREES DOWN AT INTERSECTION OF HWY 204 AND HWY 431 AND AT
            THE INTERSECTION OF GRAYTON ROAD AND GOODBRIDGE ROAD.

0452 AM     TSTM WND DMG     ANNISTON                33.66N 85.81W
10/25/2010                   CALHOUN            AL   EMERGENCY MNGR

            TREES BLOCKING ROADWAYS IN ANNISTON AND OXFORD.

0540 AM     TSTM WND DMG     FOSTERS CROSS ROADS     33.42N 85.56W
10/25/2010                   RANDOLPH           AL   EMERGENCY MNGR

            TREES DOWN IN THE AREA.

0642 AM     TSTM WND DMG     FORT DEPOSIT            31.99N 86.58W
10/25/2010                   LOWNDES            AL   EMERGENCY MNGR

            NUMEROUS TREE LIMBS WERE SNAPPED OFF IN THE SOUTHEASTERN
            PART OF THE COUNTY NEAR FORT DEPOSIT.

&&

LINHARES

The radar

The Columbus AFB radar (KGWX), 68 km away, was scanning. The volume nearest the first event began at 17:30 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 5 hail, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Marion

When
October 26, 11:30 AM CST
Where
Marion County, 1.85 mi WSW of Bear Creek
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
34.260, -87.730

Trees and power lines were blown down along county road 367 and state highway 241.

Thunderstorm Wind, Shelby

When
October 26, 1:25 PM CST
Where
Shelby County, 1.16 mi E of Calera
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
33.100, -86.750

A few trees were blown down.

Thunderstorm Wind, Walker

When
October 26, 1:35 PM CST
Where
Walker County, 1.5 mi NNW of Mc Cullum
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.840, -87.340

The roof was blown off of a barn on Holly Grove road trapping several horses.

Thunderstorm Wind, Shelby

When
October 26, 2:20 PM CST
Where
Shelby County, 0.58 mi E of Westover
Measured
55 kt (63 mph) estimated gust
Property damage
$6,000
Reported by
Public
Coordinates
33.350, -86.540

A few trees were blown down blocking Westover Road and highway 280.

Thunderstorm Wind, Walker

When
October 26, 2:20 PM CST
Where
Walker County, 0.9 mi NW of Prospect
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
33.940, -87.460

A few trees were blown down.

Thunderstorm Wind, Pickens

When
October 26, 2:52 PM CST
Where
Pickens County, 0.9 mi SE of Gordo
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
33.310, -87.890

A tree fell on a vehicle.

Hail, Talladega

When
October 26, 3:15 PM CST
Where
Talladega County, 0.9 mi NE of Ironaton
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
33.430, -85.970

Thunderstorm Wind, Talladega

When
October 26, 3:20 PM CST
Where
Talladega County, 2.15 mi SSW of Barclay
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.390, -86.180

Several tree limbs were snapped and a few storage sheds were damaged.

Hail, Talladega

When
October 26, 3:30 PM CST
Where
Talladega County, 0.9 mi NW of Walco
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
33.390, -86.040

Quarter size hail was reported.

Hail, Talladega

When
October 26, 3:40 PM CST
Where
Talladega County, 0.9 mi NE of Ironaton
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
33.430, -85.970

Hail, Jefferson

When
October 26, 8:10 PM CST
Where
Jefferson County, 1.15 mi E of Greens
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.650, -86.710

Quarter size hail was reported between Pinson and Center Point.

Tornado, Jefferson

When
October 26, 8:10 PM CST to 8:17 PM CST
Where
Jefferson County, 0.85 mi NW of Huffman to 1.11 mi SSE of Chalkville
Rating
EF1
Path length
4.3 mi
Path width
200 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
33.610, -86.709

The tornado initially touched down approximately 3.5 miles northeast of the Birmingham airport near L.M. Smith Middle School and traveled northeast crossing Huffman Road, Center Point Parkway, Old Springville Road and Brewster Road. The tornado dissipated just south of the Grayson Valley Country Club. Numerous homes received minor roof damage with 25-50 large trees uprooted or snapped. Damage to structures was spotty mainly due to trees falling down. While most damage was limited to siding and roofing, three homes received major damage.

Hail, Jefferson

When
October 26, 8:11 PM CST
Where
Jefferson County, 0.69 mi N of Greens
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.660, -86.730

Thunderstorm Wind, Jefferson

When
October 26, 8:28 PM CST
Where
Jefferson County, 0.69 mi N of Center Pt
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.640, -86.680

A few trees were blown down, one onto a home.

Thunderstorm Wind, St. Clair

When
October 26, 9:30 PM CST
Where
St. Clair County, 3.54 mi SW of Wattsville
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
33.640, -86.330

Several trees were blown down along along highway 411 and Bowman road.

Thunderstorm Wind, Randolph

When
October 27, 10:58 AM CST
Where
Randolph County, 1.8 mi SW of Wedowee
Measured
55 kt (63 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
33.280, -85.490

Several trees were blown down and a few barns were damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2010Every state in 2010This day in weather historyThe tornado archive for Alabama, 2010Warnings in Alabama, October 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 263955, 263956, 263957, 263958, 263959, 263960, 263961, 263962, 263963, 263964, 263965, 263966, 263967, 263968, 263969, 266041.